Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 23, 2024, 2:45 PM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 24, 2024, 10:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2024, 2:45 PM CDT (19:45 UTC)
- In effect from
- Mar 24, 2024, 10:00 AM CDT
- Expired
- Mar 25, 2024, 2:43 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS74 KTSA 231945 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 245 PM CDT Sat Mar 23 2024 OKZ054>056-059>061-064>066-241000- /O.NEW.KTSA.WI.Y.0006.240324T1500Z-240325T0600Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 245 PM CDT Sat Mar 23 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington, Nowata, Pawnee, Tulsa, Rogers, Creek, Okfuskee and Okmulgee Counties in Oklahoma. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
476 WWUS74 KTSA 240816 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 316 AM CDT Sun Mar 24 2024 ARZ001-002-010-011-019-020-029-OKZ057-058-062-063-067>076-241630- /O.EXB.KTSA.WI.Y.0006.240325T0000Z-240325T1100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Craig-Ottawa-Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Vinita, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 316 AM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with occasional gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 PM this evening to 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054>056-059>061-064>066-241630- /O.EXT.KTSA.WI.Y.0006.240324T1500Z-240325T1100Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 316 AM CDT Sun Mar 24 2024 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers, Creek, Okfuskee and Okmulgee Counties. * WHEN...From 10 AM this morning to 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
912 WWUS74 KTSA 241555 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1055 AM CDT Sun Mar 24 2024 OKZ054>056-059>061-064>066-250000- /O.CON.KTSA.WI.Y.0006.000000T0000Z-240325T1100Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 1055 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers, Creek, Okfuskee and Okmulgee Counties. * WHEN...From 10 AM this morning to 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ057-058-062-063-067>076-250000- /O.CON.KTSA.WI.Y.0006.240325T0000Z-240325T1100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Craig-Ottawa-Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Vinita, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1055 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with occasional gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 PM this evening to 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
129 WWUS74 KTSA 241950 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 250 PM CDT Sun Mar 24 2024 OKZ054>056-059>061-064>066-251000- /O.CON.KTSA.WI.Y.0006.000000T0000Z-240325T1100Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee 250 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers, Creek, Okfuskee and Okmulgee Counties. * WHEN...Through 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ057-058-062-063-067>076-251000- /O.CON.KTSA.WI.Y.0006.240325T0000Z-240325T1100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Craig-Ottawa-Mayes-Delaware-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Vinita, Miami, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 250 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds 20 to 30 mph with occasional gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 PM this evening to 6 AM CDT Monday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
809 WWUS74 KTSA 250743 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 243 AM CDT Mon Mar 25 2024 ARZ001-002-010-011-019-020-029-OKZ054>076-250845- /O.CAN.KTSA.WI.Y.0006.000000T0000Z-240325T1100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 243 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts across the region have dropped below advisory levels early this morning, and are not expected to strenghten again to advisory levels. Therefore, the wind advisory will be canceled. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:43 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 23, 2:43 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
243 PM CDT Sat Mar 23 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through Tonight)
Issued at 243 PM CDT Sat Mar 23 2024
A chilly afternoon is in progress across eastern Oklahoma and
northwest and west central Arkansas, despite only some high
cloudiness remaining after the morning low clouds eroded. With
high pressure centered in the Upper Midwest extending southward
into the region, dry easterly surface winds persist in most
locations early this afternoon, although a shift to more southerly
winds is expected through the evening and overnight as an upper
level storm system approaches and low pressure organizes in the
lee of the Rockies. With the southerly wind shift and a
strengthening low level jet tonight, expect some increase in low
level moisture and an increase in cloudiness. This should lead to
low temperatures that are noticeably warmer than those seen last
night. The stronger warm, moist advection should remain just west
of the forecast area through daybreak so will keep things dry
precipitation-wise tonight.
&&
.LONG TERM...
(Sunday through Saturday)
Issued at 243 PM CDT Sat Mar 23 2024
Showers should be ongoing just west of the area Sunday morning,
with light rain shifting eastward into mainly eastern Oklahoma
through the day. Rainfall amounts during the day should be light
given the delayed deep layer moisture return. Windy conditions
are expected to develop mid to late morning and continue into the
evening hours. A Wind Advisory will be posted for parts of
northeast and east central Oklahoma for frequent gusts in the 40
to 45 mph range. There is some potential for similar gusts in the
higher terrain areas of northwest Arkansas and possibly, southeast
Oklahoma but will hold off on an advisory for now given lower
confidence and likely, a later onset.
During the late afternoon and evening, thunderstorms may develop
well to our west along the dryline in western Oklahoma that could
make a run at the western fringes of the area. However, overall
instability remains likely to be limited and these thunderstorms
should be weakening upon their approach. A better chance for more
widespread showers and scattered thunderstorms should develop
after midnight Sunday night, continuing into Monday, focused
across southeast and east central Oklahoma into northwest and west
central Arkansas nearer the approaching upper level jet max. This
should also feature the greater potential for locally heavy
rainfall given the marked increase in deep layer moisture during
this time. Precipitation should shift east of the area by Monday
evening, with areas west of the rain likely to see afternoon
temperatures warmer than those tomorrow due to a westerly turn in
the low level winds and lower cloud cover. It's possible that the
degree of warming in this forecast is underdone in some areas, but
with the approach of the associated cold front, was hesitant to go
too warm at this time.
The cold front will sweep through the area Monday night, with
temperatures likely to fall into the 30s and in some areas, even
the 20s by daybreak Tuesday. Even colder conditions will occur on
Tuesday night, as winds drop off allowing for better radiational
cooling potential. Since we're now in our spring growing season,
Freeze Headlines will certainly be needed both nights.
A warmup can be expected late in the week and into the next
weekend. A fast moving wave Wednesday may bring a few showers to
parts of eastern Oklahoma during the day, but it does not look to
be a wash out by any means.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Sat Mar 23 2024
VFR conditions will prevail through the forecast period, with
increasing high and mid clouds, especially by Sunday morning. Wind
will initially be from the northeast-east at 10 knots or less,
however they will increase overnight as they become more
southeasterly. By Sunday morning, gusts in the 25 to 35 knot
range will become common, especially in NE OK and over the terrain
of NW AR. Showers will develop late in the period, but main
impacts likely after 18z Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 65 55 68 / 0 50 60 20
FSM 46 66 55 66 / 0 20 90 70
MLC 48 66 55 69 / 0 30 80 30
BVO 44 64 51 66 / 0 70 60 10
FYV 41 65 51 66 / 0 20 90 70
BYV 42 62 51 62 / 0 20 80 80
MKO 47 64 54 68 / 0 30 60 30
MIO 46 63 53 67 / 0 40 50 40
F10 49 63 54 67 / 0 40 60 20
HHW 47 65 54 66 / 0 20 90 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 10 AM Sunday to 1 AM CDT Monday for
OKZ054>056-059>061-064>066.
AR...None.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...14Hazardous weather outlook, Mar 23, 1:07 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 107 PM CDT Sat Mar 23 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 107 PM CDT Sat Mar 23 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Tonight. DISCUSSION... South to southeasterly winds will return late this afternoon and into this evening. Southerly winds will increase and become gusty overnight tonight into Sunday morning ahead of an approaching storm system. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm...High Wind and Heavy Rain Potential. TUESDAY AND WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...High Wind Potential. EXTENDED DISCUSSION... Shower and thunderstorm chances will increase Sunday and especially Sunday night and Monday ahead of an approaching low pressure system and associated cold front. A few storms could be strong to marginally severe Sunday evening. Locally heavy rainfall is also possible with stronger storms Sunday night into Monday. Tranquil weather conditions are expected Tuesday and Wednesday. Breezy and gusty winds develop ahead of another storm system on Thursday and Friday. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.